Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2007, 3:18 PM EDT for Blount County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 29, 2007, 3:36 PM EDT
- In force
- 18 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Blount County, TN
The radar
The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 291918 SVRMRX TNC009-292000- /O.NEW.KMRX.SV.W.0113.070629T1918Z-070629T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF ALCOA... * UNTIL 400 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAGLETON VILLAGE...OR ABOUT 7 MILES EAST OF MARYVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLAND BY 325 PM EDT... TOWNSEND BY 340 PM EDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3588 8381 3578 8400 3560 8379 3566 8365 $$ DGS
1 follow-up statement
000 WWUS54 KMRX 291936 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 336 PM EDT FRI JUN 29 2007 TNC009-291946- /O.CAN.KMRX.SV.W.0113.000000T0000Z-070629T2000Z/ BLOUNT TN- 336 PM EDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLOUNT COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3588 8381 3578 8400 3560 8379 3566 8365 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:41 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 29, 1:41 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 141 PM EDT FRI JUN 29 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...MUCH LIKE PREVIOUS DAYS...CONVECTION HAS FIRED IN A CONVERGENCE ZONE ALONG THE CUMBERLAND PLATEAU. THESE STORMS WILL NEED TO BE WATCHED FOR ELEVATED REFLECTIVITY CORES THAT COULD PRODUCE SOME DAMAGING DOWNBURST WINDS. WHILE THE STRONGEST STORMS WILL BE THIS AFTERNOON AND EARLY THIS EVENING...WITH A WEAK VORT AXIS ALOFT AND A SURFACE FRONT APPROACHING FROM THE NORTH...WILL KEEP POPS IN AFTER MIDNIGHT. WHILE THE MODELS DIFFER ON THE PLACEMENT OF THIS FRONT TOMORROW...EXPECT THAT THE FRONT WILL BE SOMEWHERE NEAR THE TN BORDER BY THE AFTERNOON...AND HIGH PRESSURE WILL BE BUILDING INTO SOUTHWEST VIRGINIA. THUS WILL HAVE HIGHEST POPS IN THE CENTRAL AND SOUTHERN SECTIONS TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY NIGHT)...FRONT DRIFTS SLOWLY SOUTH THROUGH THE AREA WITH CHANCE OF RAIN EXTENDING THROUGH SUNDAY. SOME DIFFERENCES BETWEEN GFS AND NAM IN TIMING OF ENDING OF PRECIP AND LEANED A LITTLE TOWARDS THE SLOWER NAM SOLUTION. PRECIP RETURNS TO THE FORECAST WEDNESDAY AFTERNOON...HAPPY FOURTH OF JULY...AND REMAINS THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 90 69 88 63 / 60 50 20 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 89 67 87 62 / 50 40 20 20 20 OAK RIDGE, TN 69 88 67 88 60 / 50 40 20 20 10 TRI CITIES AIRPORT, TN 65 84 59 85 56 / 50 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/HW
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI JUN 29 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL HELP TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS COLD FRONT WILL LINGER ACROSS THE AREA ON SATURDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING IN THE AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. DMG
In the hours before
Special weather statement, Jun 29, 2:38 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 238 PM EDT FRI JUN 29 2007 TNZ085-291945- MCMINN- 238 PM EDT FRI JUN 29 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCMINN COUNTY... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CHARLESTON....MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 40 MPH...HEAVY RAIN UP TO ONE INCH PER HOUR...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. DGS
Local storm report, Jun 29, 2:39 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 6 W GATLINBURG 35.72N 83.60W
06/28/2007 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON HOUSE AT 3260 COVEMONT RD. REPORTED BY
SHERIFFS OFFICE.
0645 PM TSTM WND DMG 7 SE DANDRIDGE 35.95N 83.33W
06/28/2007 JEFFERSON TN DEPT OF HIGHWAYS
TREES DOWN ON UPPER RINEHOLT RD. REPORTED BY HWY DEPT.
0649 PM TSTM WND DMG 5 E SEVIERVILLE 35.89N 83.49W
06/28/2007 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON HWY 411 ABOUT 5 E OF SEVIERVILLE. REPORTED
BY SHERIFFS OFFICE.
0700 PM TSTM WND DMG SW TAZEWELL 36.46N 83.58W
06/28/2007 CLAIBORNE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN SOUTHWEST OF TAZWELL, FROM COLLINS
MILL TO GOIN. REPORTED BY HWY DEPT.
&&
MEPLocal storm report, Jun 29, 2:43 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/28/2007 HAMILTON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
BY 911 DISPATCHER.
0550 PM TSTM WND DMG 7 E PIGEON FORGE 35.79N 83.43W
06/28/2007 SEVIER TN LAW ENFORCEMENT
FEW TREES DOWN 7 E OF PIGEON FORGE. REPORTED BY SHERIFFS
OFFICE.
0643 PM TSTM WND DMG 6 W GATLINBURG 35.72N 83.60W
06/28/2007 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON HOUSE AT 3260 COVEMONT RD. REPORTED BY
SHERIFFS OFFICE.
0645 PM TSTM WND DMG 7 SE DANDRIDGE 35.95N 83.33W
06/28/2007 JEFFERSON TN DEPT OF HIGHWAYS
TREES DOWN ON UPPER RINEHOLT RD. REPORTED BY HWY DEPT.
0649 PM TSTM WND DMG 5 E SEVIERVILLE 35.89N 83.49W
06/28/2007 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON HWY 411 ABOUT 5 E OF SEVIERVILLE. REPORTED
BY SHERIFFS OFFICE.
0700 PM TSTM WND DMG SW TAZEWELL 36.46N 83.58W
06/28/2007 CLAIBORNE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN SOUTHWEST OF TAZWELL, FROM COLLINS
MILL TO GOIN. REPORTED BY HWY DEPT.
&&
MEPSpecial weather statement, Jun 29, 2:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT FRI JUN 29 2007 TNZ081-098-291930- MARION-SEQUATCHIE- 157 PM CDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN MARION AND SEQUATCHIE COUNTIES... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DUNLAP. ANOTHER STORM WAS LOCATED NEAR GRIFFITH CREEK IN NORTHERN MARION COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 5 TO 10 MPH. WINDS UP TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jun 29, 3:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT FRI JUN 29 2007 TNZ071-072-291945- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 304 PM EDT FRI JUN 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT BLOUNT COUNTY... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAGLETON VILLAGE....MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILDWOOD...WALLAND...AND TOWNSEND. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCURR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jun 29, 3:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/29/2007 HAMILTON TN LAW ENFORCEMENT
POWER LINES DOWN IN CHATTANOOGA. REPORTED BY 911
DISPATCHER.
0230 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/29/2007 HAMILTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN MIDDLE VALLEY AREA. REPORTED BY 911
DISPATCHER.
0230 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
06/29/2007 RHEA TN LAW ENFORCEMENT
TREE DOWN AT JACKSON ISLAND CAMPGROUND. REPORTED BY
SHERIFFS OFFICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:01 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 29, 2:05 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| Jun 29, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.